Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 177, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 1, 2020, 2:09 PM EDT for Early County, Georgia; Geneva County, Henry County, Houston County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 2:09 PM EDT (18:09 UTC)
- Expired
- Jul 1, 2020, 3:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Geneva County, AL, Henry County, AL, Houston County, AL, Early County, GA
The radar
The Ft Rucker radar (KEOX), 35 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473
WUUS52 KTAE 011809
SVRTAE
ALC061-067-069-GAC099-011900-
/O.NEW.KTAE.SV.W.0177.200701T1809Z-200701T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
209 PM EDT Wed Jul 1 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southwestern Henry County in southeastern Alabama...
Northeastern Geneva County in southeastern Alabama...
Houston County in southeastern Alabama...
Southwestern Early County in southwestern Georgia...
* Until 300 PM EDT/200 PM CDT/.
* At 208 PM EDT/108 PM CDT/, severe thunderstorms were located along
a line extending from 10 miles south of Blakely to 6 miles south of
Pinckard, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cottonwood, Dothan, Headland, Taylor, Midland City, Kinsey,
Ashford, Cowarts, Webb, Columbia, Centerville, Malvern, Rehobeth,
Avon, Madrid, Gordon, Jakin, Memphis, Crosby and Grangeburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3127 8561 3124 8549 3129 8548 3129 8542
3134 8542 3134 8491 3125 8482 3125 8492
3107 8492 3107 8503 3105 8501 3100 8500
3100 8545 3127 8566
TIME...MOT...LOC 1808Z 304DEG 26KT 3122 8491 3122 8556
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
254
WWUS52 KTAE 011844
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
244 PM EDT Wed Jul 1 2020
ALC067-011854-
/O.CAN.KTAE.SV.W.0177.000000T0000Z-200701T1900Z/
Henry AL-
244 PM EDT Wed Jul 1 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3116 8548 3116 8539 3119 8497 3120 8492
3107 8492 3107 8503 3105 8501 3100 8500
3100 8545 3114 8555
TIME...MOT...LOC 1844Z 304DEG 26KT 3108 8467 3108 8532
$$
ALC061-069-GAC099-011900-
/O.CON.KTAE.SV.W.0177.000000T0000Z-200701T1900Z/
Geneva AL-Houston AL-Early GA-
244 PM EDT Wed Jul 1 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM
EDT/200 PM CDT/ FOR EAST CENTRAL GENEVA...SOUTHEASTERN HOUSTON AND
SOUTHWESTERN EARLY COUNTIES...
At 244 PM EDT/144 PM CDT/, severe thunderstorms were located along a
line extending from 7 miles southeast of Colquitt to near Cottonwood,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cottonwood, Dothan, Taylor, Ashford, Malvern, Rehobeth, Madrid,
Gordon, Jakin, Memphis, Saffold, Pansey, Crosby, Grangeburg, Garretts
Crossroads, Wilson Mill, Merritts Crossroads, Keytons, Light and
Howards Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3116 8548 3116 8539 3119 8497 3120 8492
3107 8492 3107 8503 3105 8501 3100 8500
3100 8545 3114 8555
TIME...MOT...LOC 1844Z 304DEG 26KT 3108 8467 3108 8532
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:25 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 1, 1:25 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 125 PM EDT Wed Jul 1 2020 .AVIATION... [Through 18Z Thursday] Showers and thunderstorms will affect the TAF sites this afternoon into this evening with all sites having a significant chance of TSRA. Also expect to see gusty winds as the storms move through the TAF sites. With lower cigs/vsbys could see even LIFR conditions with the thunderstorms but should be fairly short lived. Coverage should decrease overnight. && .PREV DISCUSSION [922 AM EDT]... .NEAR TERM [Through Tonight]... Scattered to numerous thunderstorms will be likely this afternoon and evening as mid level ridging continues to retreat into the southern Plains and mid level troughing digs into the southeast. PWATs will approach 2 inches today and with weak shortwave troughs moving south through the mean flow, the area will experience good coverage of storms. Some brief heavy rainfall and gusty winds could occur with the storms. A slightly strong trough will move through Alabama this afternoon into the overnight which could keep convection ongoing into the overnight period, especially through our ALabama and western Florida panhandle counties. With increased cloud cover this afternoon, highs will reach the low to mid 90s and lows tonight will drop into the mid 70s. .SHORT TERM [Thursday Through Friday]... The southwestward extending axis of an upper trough along or just off the Atlantic seaboard will reach it's maximum amplitude on Thursday before lifting to the northeast through Friday. As it does, a vort max and closed low get cut off from the mean flow over our CWA. A surface reflection and deep layer moisture are also present with this feature. Point soundings from the GFS for Tallahassee show PW's over 2.0" throughout the period and as high as 2.43" Friday night. With the nearly saturated soundings the threat of strong to severe storms would appear very low. However, we will have to monitor for possible localized flooding from potentially very heavy downpours. PoPs will be unseasonably high (70-80%) even for July which is our second wettest month on average. Highs will be in the upper 80s to around 90 with lows Thursday night in the lower 70s. .LONG TERM [Friday Night Through Wednesday]... The latest EURO and GFS diverge on solutions over the extended period. The EURO keeps the advertised wetter than normal pattern in place as least through Tuesday before the upper low opens up and the surface low moves off the southeast U.S. coast while slowly intensifying. The GFS solution shows the nearly stacked low pressure system ramping up and moving off the NE FL/SE GA coast as early as Saturday night. As the surface low continues to intensify while lifting to the northeast, a much drier airmass gets pulled down from the resulting northerly flow Sunday through Monday before a modest amount of moisture returns Tuesday through Wednesday. To avoid the possibility of flip-flopping with the holiday weekend forecast we will continue with the wet scenario and hopefully see some model consensus over the next few runs. If the EURO wins out, heavy rain may become an increasing concern through the weekend into early next week. .MARINE... Winds will be west 15 knots or less with seas mainly 3 feet or less through the upcoming weekend. .FIRE WEATHER... No hazardous fire weather conditions are expected over the next few days. Numerous showers and thunderstorms are expected the next few days with the unsettled weather pattern persisting into the weekend. .HYDROLOGY... A wet pattern is forecast over the next several days. We'll need to watch for the potential for heavy rainfall heading into this weekend, especially given that above average convective coverage is expected leading up to this weekend. Currently, there are no significant concerns for flooding, but the pattern bears watching. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 91 73 89 73 / 30 80 50 80 40 Panama City 77 89 77 88 76 / 40 60 60 70 50 Dothan 73 88 72 88 72 / 40 80 50 80 30 Albany 73 90 74 90 73 / 50 80 40 80 30 Valdosta 73 90 73 88 72 / 30 80 40 90 30 Cross City 76 91 74 90 74 / 30 70 50 70 40 Apalachicola 78 89 77 87 77 / 30 50 50 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Barry LONG TERM...Barry AVIATION...Fieux MARINE...Barry FIRE WEATHER...Scholl HYDROLOGY...DVD
In the hours before
Special weather statement, Jul 1, 1:14 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
114 PM EDT Wed Jul 1 2020
GAZ121>127-142>144-011800-
Worth GA-Miller GA-Randolph GA-Lee GA-Baker GA-Dougherty GA-
Terrell GA-Calhoun GA-Clay GA-Early GA-
114 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...
DOUGHERTY...SOUTHEASTERN CLAY...SOUTHEASTERN RANDOLPH...LEE...
BAKER...CALHOUN...NORTHEASTERN EARLY...TERRELL COUNTIES IN
SOUTHWESTERN GEORGIA AND NORTHWESTERN WORTH COUNTIES IN SOUTH CENTRAL
GEORGIA UNTIL 200 PM EDT...
At 113 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Weston to near Shellman to
8 miles southeast of Fort Gaines. Movement was east at 35 mph.
Half inch hail and wind gusts up to 50 mph are possible with these
storms.
Locations impacted include...
Newton, Morgan, Albany, Dawson, Leesburg, Putney, Edison, Arlington,
Shellman, Leary, Smithville, East Albany, Marine Corps Logistics
Base, Turner City, Walker, Douglasville, Warwick, Sasser, Damascus
and Bronwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3187 8434 3192 8434 3191 8392 3185 8394
3184 8391 3149 8406 3120 8452 3150 8506
3154 8504 3157 8506 3176 8477 3192 8460
3192 8445 3196 8444
TIME...MOT...LOC 1713Z 288DEG 30KT 3191 8453 3174 8471 3157 8492
21-WDSpecial weather statement, Jul 1, 1:18 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
118 PM EDT Wed Jul 1 2020
FLZ007>010-012-108-112-011800-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
118 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...WALTON...
SOUTHWESTERN HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 200 PM
EDT/100 PM CDT/...
At 117 PM EDT/1217 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Santa Rosa Beach, moving southeast at 10 mph.
Winds up to 40 mph will be possible with this storm along with very
heavy rainfall.
Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Live Oak, Freeport, Ponce De Leon, Caryville, Westville,
Ebro, Hinsons Crossroads, Oakwood Hills, Portland, Alpine Heights,
Villa Tasso, Seminole Hills, Blue Mountain Beach, De Funiak Spring
Airport, Seaside and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8633 3042 8631 3040 8623 3043 8626
3043 8625 3038 8616 3039 8611 3044 8616
3047 8613 3046 8619 3050 8620 3048 8622
3046 8639 3072 8638 3081 8611 3078 8580
3022 8583 3038 8640
TIME...MOT...LOC 1717Z 297DEG 9KT 3043 8618
21-WDSpecial weather statement, Jul 1, 1:29 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
129 PM EDT Wed Jul 1 2020
FLZ017-018-027-118-127-011815-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Leon FL-
129 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAKULLA...SOUTHWESTERN
JEFFERSON AND LEON COUNTIES UNTIL 215 PM EDT...
At 128 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Midway to near Woodville to
near St. Marks. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
St. Marks, Woodville, Tallahassee, Crawfordville, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Wakulla, Lake Bradford, Cody, Shadeville, Leon Sinks,
Gaither Community Center, Wakulla Springs, Tallahassee Memorial Hosp,
Eight Mile Pond, Tallahassee Mall, Bethel and Tallahassee Regional
A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3011 8431 3025 8466 3042 8458 3044 8456
3046 8449 3046 8446 3047 8441 3048 8440
3051 8440 3055 8438 3047 8401 3027 8386
3024 8392 3020 8393 3019 8395 3009 8399
3007 8398 3005 8393 3001 8394
TIME...MOT...LOC 1728Z 289DEG 23KT 3037 8446 3029 8427 3016 8426Special weather statement, Jul 1, 1:40 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
140 PM EDT Wed Jul 1 2020
ALZ065>069-GAZ142-143-011845-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-Miller GA-Early GA-
140 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR DALE...HENRY...COFFEE...GENEVA...
HOUSTON...MILLER AND EARLY COUNTIES UNTIL 245 PM EDT/145 PM CDT/...
At 140 PM EDT/1240 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles northwest of
Blakely to Enterprise to near Elba. Movement was southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Elba, Abbeville, Colquitt, Cottonwood, Geneva, Headland,
Dothan, Fort Rucker, Ozark, Blakely, Hartford, Taylor, Midland City,
Kinsey, Ashford, Level Plains, Slocomb, Samson and Cowarts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8619 3154 8614 3158 8614 3155 8593
3163 8525 3130 8464 3126 8464 3124 8454
3115 8454 3107 8486 3107 8503 3103 8501
3100 8512 3099 8607 3140 8620
TIME...MOT...LOC 1740Z 320DEG 32KT 3144 8507 3133 8580 3135 8606Special weather statement, Jul 1, 2:01 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
201 PM EDT Wed Jul 1 2020
GAZ123-125-127-142-144>146-011845-
Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-Calhoun GA-
Early GA-
201 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGHERTY...
MITCHELL...BAKER...SOUTHEASTERN CALHOUN AND EAST CENTRAL EARLY
COUNTIES IN SOUTHWESTERN GEORGIA...NORTHWESTERN COLQUITT AND
SOUTHWESTERN WORTH COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 245 PM
EDT...
At 201 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leary, or 10 miles northwest of Newton, moving southeast at 40 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Newton, Pelham, Camilla, Baconton, Doerun, Leary, Walker,
Douglasville, Sale City, Iveys Mill, Flint, Cotton, Holt, Lester,
Pritchetts, Mimsville, Poplar Arbor Church, Branchville, Greenough
and Rowena.
LAT...LON 3134 8388 3112 8391 3108 8432 3122 8454
3126 8454 3126 8459 3138 8478 3159 8441
TIME...MOT...LOC 1801Z 295DEG 34KT 3142 8447
21-WDLocal storm report, Jul 1, 2:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG 1 NE DAWSON 31.79N 84.43W
07/01/2020 TERRELL GA EMERGENCY MNGR
TREES AND POWER LINES REPORTED DOWN AT
VARIOUS LOCATIONS ACROSS THE COUNTY.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:32 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 43 min |
| Jul 1, 1:14 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Lee, Randolph, Terrell | 46 min |
| Jul 1, 1:27 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Randolph, Terrell, Worth | 48 min |
| Jul 1, 1:40 PM EDT | Special Weather Statement | TAE | Early, Miller | 65 min |
| Jul 1, 2:01 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 44 min |
| Jul 1, 2:15 PM EDT | Special Weather Statement | TAE | Dougherty, Worth | 30 min |
| Jul 1, 2:29 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller, Mitchell, Seminole | 46 min |
| Jul 1, 2:37 PM EDT | Special Weather Statement | TAE | Seminole | 38 min |
| Jul 1, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 37 min |
| Jul 1, 3:01 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 31 min |
| Jul 1, 3:35 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes, Thomas | 40 min |
| Jul 1, 3:40 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Lowndes, Thomas | 35 min |
| Jul 1, 4:16 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 29 min |
| Jul 1, 4:39 PM EDT | Special Weather Statement | TAE | Lanier | 36 min |
| Jul 1, 4:44 PM EDT | Special Weather Statement | TAE | Lowndes | 31 min |
| Jul 1, 12:56 PM EDT | Special Weather Statement | TAE | Dale, Henry | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.